MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hypersensitivity/Allergic reaction (1907); Visual Impairment (2138); Discomfort (2330); Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided; best estimate between (b)(6) 2020 and (b)(6) 2020.If explanted; give date: not applicable as lens remains implanted.Concomitant medical product: ophtec capsular tension ring 276us1g00 sn (b)(4).Telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it is still implanted, therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the patient that he had surgery on both eyes last year.The left eye (os) a zxt300 was implanted on (b)(6) 2020 and the right eye (od) was implanted on (b)(6) 2020.He indicated he originally had dry eye.When the procedures occurred, he was cured of his dry eye.However, he is currently suffering very painful headaches, feels like his eyes are going to explode, and has double vision.He is having problems with balance and walking.This has caused him to fall several times due to his double vision and must wear a cane to prevent falls.And he is having problems reading to update his licensing.His doctor has mentioned that his driving might be affected, due to his bad vision.He is (b)(6) years old but currently employed and in need of his vision to improve to keep driving.His allergist indicated he might be allergic to the lenses.He has seen four different doctors and their opinions have been that he must have the lenses explanted however they have also mentioned that it is a high-risk procedure.Doctor is expecting to exchange lenses because he was told his eyes were rejecting the lens.The exchange is scheduled to replace it with mono-focal lenses.Additional information indicated that sometimes he is in excruciating pain in his head.Especially in the afternoon.Double vision is still happening.Makes it very hard to drive, work, read.No date is scheduled for secondary surgery at this moment.This mdr report is to capture the right eye (od).A separate report will be submitted for the left eye (os).

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11230880
Report Number9614546-2021-07033
Device Sequence Number14361848
Product Code POE
UDI-Device Identifier05050474606289
UDI-Public(01)05050474606289(17)211028
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR